MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® EQUATOR® CONVECTIVE WARMING DEVICE; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. LEVEL 1® EQUATOR® CONVECTIVE WARMING DEVICE; SYSTEM, THERMAL REGULATING
Model Number 5000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Information was received indicating that a smiths medical level 1® equator® convective warming device was reported to have burned a patient's legs, leaving marks.The burns are noted to the patient's ankles and are treated daily.No further adverse effects were reported.
 
Additional Manufacturer Narrative
One used level 1® equator® convective warming device was received for investigation.The device was noted to be in good condition with the exception of the hose, which appeared to have damage to the hose helix due to improper storage or shipping.In a number of places, the hose helix was irregular in shape, but no tears were found in the hose material.The serial number of the hose matched the serial number of the device.No power cord was returned with the device.The filter was dirty.The device was powered on and passed occlusion testing.Temperature testing was performed and all temperature settings were found to be within tolerance.No failure modes were noted.Device operated as intended.

Brand Name
LEVEL 1® EQUATOR® CONVECTIVE WARMING DEVICE
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7101785
Report Number3012307300-2017-02526
Device Sequence Number1934257
Product Code DWJ
UDI-Device Identifier50695085000653
UDI-Public50695085000653
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K011907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,user facilit
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number5000
Device Catalogue NumberEQ-5000-ES-230V
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;